Hundreds of Hospital Patients Injected with Meds Tied to Meningitis Outbreak
Hundreds of patients who received injections of a recalled back-pain medication are now linked to a widening U.S. outbreak of a rare form of fungal meningitis that kills or greatly injures.
State health officials confirmed that they are investigating potential cases. It is believed that hundreds of patients received injections of the steroid made by Framingham, Mass.-based New England Compounding Center, and some of those patients received multiple injections.
Individuals are reporting symptoms consistent with fungal meningitis.
New England Compounding Center recalled the back medication after it was linked to the fungal meningitis outbreak that already has killed or sickened dozens if not many more nationwide.
FDA investigators this week found contamination in a sealed vial of the steroid at the Massachusetts company, according to Food and Drug Administration officials. Tests are under way to determine if it is the same fungus blamed in the outbreak.
Hospitals and surgery centers in the area should check the lot numbers on their supplies to determine if they had received any of the tainted steroid.
The type of fungal meningitis in question is not contagious, but Nicholson said it has a long incubation period.
Incubation period for this fungus is a long time ... even up to 90 days.
The disease is often fatal – It has a very high mortality rate if you get it.
IF YOU OR A LOVED ONE HAVE BEEN INFECTED BY THIS STERIOD OR YOU OR A LOVED ONE ARE SUFFERING FROM MENINGITIS – CALL CARABIN SHAW LAW FIRM AT 800-862-1260.